# SDR CA070917013

- Difficulty date: September 14, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Aviat A-1B
- Aircraft time: 248 hours
- Engine: Lyc O360A1P
- Propeller: Hartzl HCC2YK1
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Seal
- Condition: Dislodged
- Location: Induction Sys
- Part time: 310 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) ON FINAL APPROACH THE ENGINE SUDDENLY EXPERIENCED A SEVERE LOSS OF POWER WHEN CARB HEAT WAS SELECTED. DURING INSPECTION, AFTER LANDING, A (3) INCH PIECE OF FOAM SEAL WAS FOUND LODGED IN THE CARB VENTURI. ON FURTHER INSPECTION, A CORRESPONDING GAP WAS FOUND IN THE SEAL BETWEEN THE COWL INTAKE SCOOP AND THE INDUCTION AIR FILTER.  THE REMAINING PIECES OF FOAM SEAL WERE REMOVED AND A SATISFACTORY GROUND RUN WAS CARRIED OUT. THE AC WAS RETURNED TO SERVICE. INSP OF A SECOND AC OF THE SAME MODEL DISCOVERED SIMILAR PIECES MISSING FROM THE SEAL BETWEEN THE COWL AND THE INDUCTION AIR FILTER. (TC NR 20070917013)
